Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
176 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes throat discomfort after taking Clindamycin?

My daughter went to Urgent care yesterday because of irritated arm with redness spreading. They drew on the red area to make sure it did not worsen or go beyond the red are. They prescribed clindymacin becasue she is allergic to sulfa and penicillan. She has had 4 doses of it. She now began complaining of a weird sensation in her throat. She says she can breathe fine but every few minutes she feels like if something is going up and down. Also, the redness has definitely gone done in bright ness but it has spread beyond the drawing. Should I take her back to urgent care?
Fri, 5 May 2017
Report Abuse
Infectious Diseases Specialist 's  Response
Hi,
Welcome to health care magic.
Your daughter is suffering from cellulitis which is caused by gram positive bacteria like staphylococci and streptococci. These bacteria are sensitive to clindamycin and this antibiotic needs to be continued for at least three days to know if your daughter is responding or not. many antibiotic do cause nausea and change of taste in mouth. It will reduce once she stops the antibiotic. I suggest you get a culture and sensitivity of any discharge or ooze from that inflamed area to know the appropriate antibiotic to be used.
thanks.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I started taking Clindamycin a couple of days ago and my cough is worse, I m constantly clearing my throat and I ache all over like I did when I...